Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 253, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 2, 2006, 12:22 AM CDT for Iron County, Reynolds County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 12:22 AM CDT (05:22 UTC)
- Expired
- May 2, 2006, 1:00 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 12:45 AM CDT | HAIL 0.75 | Sabula, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 11:28 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020522 SVRLSX MOC093-179-020600- /O.NEW.KLSX.SV.W.0253.060502T0522Z-060502T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1222 AM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI CENTRAL REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 100 AM CDT * AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES WEST OF ANNAPOLIS...OR ABOUT 21 MILES NORTHWEST OF PIEDMONT...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ANNAPOLIS... GLOVER... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3745 9106 3727 9103 3729 9056 3754 9055 $$ RP
2 follow-up statements
000 WWUS53 KLSX 020538 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1238 AM CDT TUE MAY 2 2006 MOC093-179-020600- /O.CON.KLSX.SV.W.0253.000000T0000Z-060502T0600Z/ REYNOLDS MO-IRON MO- 1238 AM CDT TUE MAY 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN IRON AND CENTRAL REYNOLDS COUNTIES... AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OR LARGER 5 MILES SOUTH OF LESTERVILLE...MOVING EAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... SABULA...CHLORIDE...VULCAN AND GLOVER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3745 9106 3727 9103 3729 9056 3754 9055 $$ PRZYBYLINSKI
000 WWUS53 KLSX 020602 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 102 AM CDT TUE MAY 2 2006 MOC093-179-020612- /O.EXP.KLSX.SV.W.0253.000000T0000Z-060502T0600Z/ REYNOLDS MO-IRON MO- 102 AM CDT TUE MAY 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND CENTRAL REYNOLDS COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3745 9106 3727 9103 3729 9056 3754 9055 $$ PRZYBYLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:42 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 1, 10:42 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1042 PM CDT MON MAY 1 2006 .DISCUSSION... HV CLEARED A SMALL PART OF TORNADO WATCH #271...BASICALLY THE COUNTIES JUST NW OF THE METRO AREA...BUT DUE TO NEW STORMS FORMING OVR OZARKS HV OPTED TO HANG ONTO WATCH ALG-S OF I-70. WORKING ON NEW ZONES THAT REFLECT ABV THINKING. TRUETT && .AVIATION... FOR THE 06Z TAFS...APRS THAT MOST OF THE SHRA AND TSRA ACTIVITY OVR THE CWA SHOULD BE E AND S OF STL BY 06Z TUE AS SHRTWV TROF EXTDG FM NERN MO SW THRU SWRN MO CONTS MOVG EWD. MID LVL CLOUDINESS OVR THE CWA SHOULD CONT TO CLEAR FM W TO E WITH A CLR SKY IN UIN AND COU AT OR SHORTLY AFT 06Z TUE AND A CLR SKY IN SUS AND STL ARND 09Z TUE OR SHORTLY AFT. SHOULD HAVE A RELATIVELY WK W-NW SFC WND LTR TGT AHD OF FAIRLY WK SFC RDG MOVG EWD THRU THE REGION. SFC WNDS SHOULD BCM SLY ON TUE AFTN INTO TUE EVNG ON THE W SIDE OF SFC RDG AS IT PUSHES EWD INTO THE TN VLY REGION. COULD BE SOME PATCHY LGT FOG LT TGT AND EARLY TUE MRNG WITH A CLRG SKY...LGT WND AND STANDING WATER LEFT OVR FM EVNG RAINFALL. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:36 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT MON MAY 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 336 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, May 1, 9:44 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
05/01/2006 MADISON IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
BLOCKING SEVERAL STREETS.
&&
TRUETTLocal storm report, May 1, 10:31 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL FESTUS 38.22N 90.41W
05/01/2006 E1.75 INCH JEFFERSON MO PUBLIC
AT INTERSECTION OF I-55 AND HWY 61
&&
TRUETTLocal storm report, May 1, 10:49 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL RUMA 38.13N 90.00W
05/01/2006 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 1, 11:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FUNNEL CLOUD FREEBURG 38.43N 89.91W
05/01/2006 ST. CLAIR IL LAW ENFORCEMENT
REPORTED 7020 PRESS RD OFF OF HWY 15
1055 PM HAIL BALDWIN 38.18N 89.84W
05/01/2006 E0.75 INCH RANDOLPH IL LAW ENFORCEMENT
1055 PM FUNNEL CLOUD BALDWIN 38.18N 89.84W
05/01/2006 RANDOLPH IL LAW ENFORCEMENT
1100 PM HAIL 1 W OKAWVILLE 38.43N 89.57W
05/01/2006 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
1100 PM HAIL 4 W SPARTA 38.15N 89.79W
05/01/2006 E0.75 INCH RANDOLPH IL FIRE DEPT/RESCUE
1100 PM FUNNEL CLOUD COULTERVILLE 38.18N 89.60W
05/01/2006 RANDOLPH IL FIRE DEPT/RESCUE
1105 PM FUNNEL CLOUD OKAWVILLE 38.43N 89.55W
05/01/2006 WASHINGTON IL BROADCAST MEDIA
&&
TRUETTLocal storm report, May 1, 11:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL UNION 38.45N 91.01W
05/01/2006 E0.75 INCH FRANKLIN MO AMATEUR RADIO
&&
TRUETTLocal storm report, May 2, 12:14 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 2 W PEVELY 38.29N 90.43W
05/02/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
1200 AM HAIL 2 W FESTUS 38.22N 90.44W
05/02/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
1210 AM HAIL PEVELY 38.29N 90.40W
05/02/2006 E1.00 INCH JEFFERSON MO AMATEUR RADIO
1210 AM HAIL BELLEVILLE 38.53N 90.00W
05/02/2006 E0.88 INCH ST. CLAIR IL AMATEUR RADIO
1210 AM HAIL 2 W VALMEYER 38.30N 90.35W
05/02/2006 E1.00 INCH MONROE IL AMATEUR RADIO
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| May 1, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| May 1, 10:52 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| May 1, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 51 min |
| May 1, 11:40 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 50 min |
| May 2, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| May 2, 12:59 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 46 min |
| May 2, 1:26 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| May 2, 2:20 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.